Probable levetiracetam-related serum alkaline phosphatase elevation
- Equal contributors
1 Department of Neurology, Union Hospital, Tongji Medical College, Huazhong University of Science and Technology, Hubei 430022, China
2 Department of Pediatrics, Union Hospital, Tongji Medical College, Huazhong University of Science and Technology, 1277 Jiefang Road, Wuhan, 430022 , Hubei, China
3 Department of Neurology, General Hospital of Wuhan Iron and Steel (Group) Corporation, 29 Yejin Avenue, Qingshan, Wuhan, Hubei 430080, China
Citation and License
BMC Neurology 2012, 12:97 doi:10.1186/1471-2377-12-97Published: 20 September 2012
Levetiracetam (LEV) is an antiepileptic drug with a favorable tolerability and safety profile with little or no effect on liver function.
Here, we reported an epileptic pediatric patient who developed a significant elevation in serum alkaline phosphatase level (ALP) during LEV monotherapy. Moreover, the serum ALP level was surprisingly decreased to normal after LEV discontinuation. The Naranjo Adverse Drug Reaction Probability Scale score was 6, indicating firstly LEV was a probable cause for the increased serum ALP.
Cautious usage and concerns of the LEV-associated potential ALP elevation should be considered when levetiracetam is prescribed to epilepsy patients, especially pediatric patients.